Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 29, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Jul 28, 2007, 6:13 PM MST for Maricopa County, Arizona. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 28, 2007, 6:13 PM MST (01:13 UTC)
- Expired
- Jul 28, 2007, 9:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Whole counties
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 77 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 7:00 PM MST | FLASH FLOOD | Wickenburg, AZ | SOLS WASH RUNNING. WATER FLOWING OVER HIGHWAY 93. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 1.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 586 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KPSR 290116 FFWPSR AZC013-290415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 613 PM MST SAT JUL 28 2007 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES THE CITIES OF...WITTMANN...WICKENBURG... ...THE SOLS WASH...AND THE HASSAYAMPA RIVER BETWEEN WICKENBURG AND MORRISTOWN... * UNTIL 915 PM MST * AT 607 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN OVER NORTH CENTRAL MARICOPA COUNTY...IN THE AREA AROUND WICKENBURG. RAIN GAGES ON THE HASSAYAMPA RIVER AT BOX CANYON JUST NORTH OF WICKENBURG REPORTED AROUND 0.80 INCHES OF RAIN 15 MINUTES. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3377 11307 3376 11249 3403 11261 3404 11311 $$ CJB
2 follow-up statements
000 WGUS75 KPSR 290215 FFSPSR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 711 PM MST SAT JUL 28 2007 AZC013-290415- MARICOPA AZ- 711 PM MST SAT JUL 28 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM MST FOR NORTH CENTRAL MARICOPA COUNTY... AT 707 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS IN THE WICKENBURG AREA HAD DECREASED SINCE 645 PM AND HAD LARGELY MOVED TO THE SOUTHWEST. HOWEVER...RAIN GAGE REPORTS INDICATED THAT A NUMBER OF LOCATIONS AROUND WICKENBURG PICKED UP BETWEEN ONE HALF AND ONE INCH OF RAIN SINCE 615 PM. AS A RESULT...AREA WASHES ARE LIKELY TO BE RUNNING SIGNIFICANTLY...AS WELL AS THE HASSAYAMPA RIVER RUNNING THROUGH WICKENBURG. THUS THE FLASH FLOOD WARNING WILL CONTINUE THROUGH 915 PM. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WICKENBURG...SOLS WASH AND THE HASSAYAMPA RIVER FROM WICKENBURG SOUTHEAST TO MORRISTOWN. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3377 11307 3376 11249 3403 11261 3404 11311 $$ CJB
000 WGUS75 KPSR 290411 FFSPSR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 906 PM MST SAT JUL 28 2007 AZC013-290416- MARICOPA AZ- 906 PM MST SAT JUL 28 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 915 PM MST FOR NORTH CENTRAL MARICOPA COUNTY... THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR THE WICKENBURG AREA WILL EXPIRE AT 915 PM. RADAR INDICATED THAT SHOWERS AND THUNDERSTORMS HAD DECREASED SUBSTANTIALLY...AND MOVED SOUTHWEST OF THE WARNING AREA. RAINFALL AMOUNTS SINCE 8 PM WERE MOSTLY LESS THAN ONE TENTH OF AN INCH. AT 7 PM FLASH FLOODING WAS REPORTED IN THE WICKENBURG AREA...AS SOLS WASH WASH FLOWING AND WATER WAS REPORTED TO BE RUNNING OVER HIGHWAY 93. MOTORISTS IN THE WICKENBURG AREA...AND ALONG THE HASSAYAMPA RIVER SOUTHEAST TO MORRISTOWN...SHOULD BE ALERT FOR WATER OVER ROADS...OR FLOWING WASHES...AND DRIVE WITH CAUTION. DO NOT DRIVE THROUGH FLOWING WASHES OR WATER COVERED ROADS. LAT...LON 3377 11307 3376 11249 3403 11261 3404 11311 $$ CJB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 2:45 PM MST, 3 hours 28 minutes earlier.
Area forecast discussion, Jul 28, 2:45 PM MST, 3 hours 28 minutes before
AZZ020>028-CAZ030>033-290600-
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
245 PM MST SAT JUL 28 2007
SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION
.SYNOPSIS...
A VERY HUMID MONSOON AIRMASS WILL REMAIN OVER THE REGION THROUGH
NEXT WEEK...RESULTING IN AN INCREASED CHANCE FOR MAINLY AFTERNOON
AND EVENING SHOWERS AND THUNDERSTORMS. THE AREAS MOST LIKELY TO SEE
PRECIPITATION ARE THE MOUNTAINS AND DESERTS OF CENTRAL AND EASTERN
ARIZONA...WITH DECREASING CHANCES OVER SOUTHWEST ARIZONA AND
SOUTHEAST CALIFORNIA.
&&
.SHORT TERM...
TONIGHT THROUGH TUESDAY...
THE MASSIVE INVERTED TROF OVER TEXAS CONTINUED TO SLOWLY MOVE WEST
TOWARD AZ THIS AFTERNOON. MOST UPPER LEVEL SUPPORT...OVER AN
EXCESSIVELY MOIST MONSOON AIRMASS...SPARKED SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS MAINLY OVER SOUTHEAST AZ. THUNDERSTORMS
WITH HEAVY RAIN EXTENDED A BIT OVER OUR SOUTHERN GILA AND PINAL
COUNTY ZONES 24 AND 28...AND REQUIRED AN EARLY FLASH FLOOD WATCH
ISSUANCE UNTIL 9 PM (GENERALLY BORDERING THE FLASH FLOOD WATCH
ISSUED FOR ALL OF SOUTHEAST AZ BY THE TUCSON OFFICE). ISOLATED
THUNDERSTORMS WITH HEAVY RAIN HAVE ALSO DEVELOPED OVER NORTHWEST
MARICOPA AND EASTERN LA PAZ COUNTIES.
THUNDERSTORMS WILL CONTINUE TO DEVELOP THE REMAINDER OF THE
AFTERNOON AND EARLY EVENING...BUT BE CONCENTRATED MAINLY IN LA PAZ
COUNTY...AND OVER EASTERN MARICOPA...PINAL...AND SOUTHERN GILA
COUNTIES (GENERALLY FROM PHOENIX SOUTH AND EASTWARD).
THE ATMOSPHERE FOR SUNDAY LOOKS MORE DYNAMICALLY IMPRESSIVE DUE THE
THE ADVANCING TEXAS INVERTED TROF... AND PROBABILITIES OF PRECIP
SHOULD ALSO BE IN THE CHANCE CATEGORY FOR SOUTH CENTRAL AZ...
ESPECIALLY THE GREATER PHOENIX AREA.
A VERY MOIST AIRMASS WILL CONTINUE MONDAY AND TUESDAY...AND WILL
LEAD TO BROAD BRUSH FORECASTS OF A CHANCE OF AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS EACH DAY.
&&
.LONG TERM...
TUESDAY NIGHT THROUGH SUNDAY...
A VERY HUMID MONSOON AIRMASS WILL CONTINUE TO COVER MOST OF THE
FORECAST AREA (FROM SOUTHEAST CA TO SOUTH CENTRAL AZ) THIS PERIOD.
ALSO...A STRONG UPPER LEVEL ANTI-CYCLONE WILL DEVELOP OVER ARIZONA
TUESDAY THROUGH FRIDAY...AND MAY SERVE TO STABILIZE THE ATMOSPHERE
SOMEWHAT FOR DIMINISHED CONVECTIVE ACTIVITY. THIS WILL LEAD TO A
MORE STANDARD MONSOON FORECAST...MEANING...A CHANCE OF AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS MAINLY IN THE MOUNTAINS.
&&
.AVIATION...
JULY 28 2130 UTC (JULY 28 1430 MST)
AT 2130 UTC...THE MOST IMPRESSIVE THUNDERSTORM ACTIVITY WAS WELL
EAST-SOUTHEAST OF KPHX/KIWA OVER SOUTHEAST ARIZONA. SCATTERED
CONVECTIVE CLUSTERS WERE ALSO OVER PORTIONS OF LA PAZ AND WESTERN
MARICOPA COUNTIES...AS WELL AS GILA COUNTY. ALL STORMS ARE MOVING
SLOWLY TO THE SOUTH-SOUTHWEST WITH HEAVY RAIN AND STRONG GUSTY
OUTFLOW WINDS BEING THE DOMINANT THREAT. THE MOGOLLON RIM/WHITE MTNS
HAVE BEEN RELATIVELY QUIET THUS FAR AND WITH A NORTHERLY UPPER LEVEL
STEERING FLOW...STORMS HAVE BEEN SLOW TO ENTER THE PHOENIX VALLEY.
ISOLATED TO SCATTERED THUNDERSTORMS ARE STILL POSSIBLE FOR VALLEY
AIRFIELDS THIS AFTERNOON AND EVENING...BUT A WIDESPREAD CONVECTIVE
OUTBREAK IS LOOKING LESS LIKELY. WILL CONTINUE TO MONITOR CLOSELY AS
CONDITIONS CAN STILL CHANGE RAPIDLY.
SHOWERS AND THUNDERSTORMS AT 2130 UTC OVER SOUTHERN LA PAZ COUNTY
MOVING INTO NORTHERN YUMA COUNTY WILL SLOWLY DRIFT TOWARD THE LOWER
COLORADO RIVER VALLEY. KYUM/KBLH TAFS LOOK GOOD FOR NOW...BUT MAY
NEED AMENDING IF STORMS HOLD TOGETHER AS THEY PROPAGATE WEST.
SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL
FOR MORE DETAILED INFORMATION.
AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
JULY 28 2145 UTC (JULY 28 1445 MST)
BEST CHANCES FOR WIDESPREAD WETTING RAIN WILL BE TONIGHT THROUGH
SUNDAY EVENING FOR ARIZONA FIRE WEATHER ZONES 132/133 AS IMPRESSIVE
UPPER LEVEL DYNAMICS INTERACT WITH AMPLE MOISTURE AT ALL LEVELS.
PRECIPITATION CHANCES WILL DECREASE BEGINNING MONDAY INTO THE MIDDLE
OF NEXT WEEK. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE
ALSO POSSIBLE ALONG THE LOWER COLORADO RIVER VALLEY AND SOUTHEAST
CALIFORNIA WITH THE MAIN THREATS BEING LIGHTNING AND STRONG GUSTY
OUTFLOW WINDS.
MAXIMUM DAYTIME TEMPERATURES WILL INCREASE SLIGHTLY INTO NEXT WEEK.
MINIMUM RH VALUES ACROSS THE ARIZONA DESERT FLOOR WILL DIP INTO THE
MID-TWENTIES WITH DECENT OVERNIGHT RECOVERY. RH VALUES ACROSS
SOUTHEAST CALIFORNIA THE NEXT FEW DAYS MAY VARY GREATLY DEPENDING ON
WIND DIRECTION. WESTERLY FLOW WILL USHER IN DRIER AIR...WHEREAS
EAST-SOUTHEASTERLY FLOW WILL HELP INCREASE MOISTURE VALUES.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...FLASH FLOOD WATCH SOUTH CENTRAL AZ ZONES 24 AND 28 THROUGH
04Z THIS EVENING.
CA...NONE.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
SHORT TERM...VASQUEZ
LONG TERM...VASQUEZ
AVIATION...ROGERS
FIRE WX...ROGERSHazardous weather outlook, Jul 28, 5:11 AM MST, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 511 AM MST SAT JUL 28 2007 AZZ021>024-026>028-291215- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY- GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 511 AM MST SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST- CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE HIGH TERRAIN OF NORTHEAST LA PAZ...NORTHERN AND EASTERN MARICOPA...AND SOUTHERN GILA COUNTIES DURING THE AFTERNOON HOURS. THE THUNDERSTORMS WILL THEN MOVE SOUTH THROUGH THE LATE AFTERNOON AND EVENING HOURS...POSSIBLY IMPACTING THE GREATER PHOENIX METROPOLITAN AREA. WITH AMPLE AMOUNTS OF MOISTURE STILL IN THE ATMOSPHERE...FLASH FLOODING WILL REMAIN A CONCERN WITH ANY THUNDERSTORM WHICH DEVELOPS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY...WITH A DOWNWARD TREND IN PRECIPITATION CHANCES STARTING WEDNESDAY. FLASH FLOODING WILL REMAIN A CONCERN WITH ANY THUNDERSTORM THAT DEVELOPS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ030>033-291215- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 511 AM MST SAT JUL 28 2007 /511 AM PDT SAT JUL 28 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND EVENING ACROSS SOUTHEAST CALIFORNIA. ANY THUNDERSTORM WHICH DEVELOPS WILL MOVE SLOWLY. COMBINED WITH THE VERY MOIST AIR IN PLACE ACROSS THE REGION...THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE AMOUNTS OF RAINFALL IN A SHORT AMOUNT OF TIME. THIS COULD CAUSE LOCALIZED AREAS OF FLASH FLOODING TO DEVELOP. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SLIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY...WITH A DOWNWARD TREND IN PRECIPITATION CHANCES STARTING WEDNESDAY. FLASH FLOODING WILL REMAIN A CONCERN WITH ANY THUNDERSTORM THAT DEVELOPS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. INIGUEZ
In the hours before
Local storm report, Jul 28, 6:06 PM MST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
606 PM MST SAT JUL 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST WICKENBURG 33.97N 112.75W
07/28/2007 M50 MPH MARICOPA AZ TRAINED SPOTTER
&&
KKINCAIDThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 5:33 PM MST | Flash Flood Warning | PSR | Pinal | 117 min |
| Jul 28, 5:48 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 72 min |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.